Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 3, 2019Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 3, 2019, 6:22 PM CDT for Baldwin County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 6:22 PM CDT (23:22 UTC)
Expired
Aug 3, 2019, 7:15 PM CDT
In force
53 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

481 
WWUS84 KMOB 032322
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Sat Aug 3 2019
 
ALZ261-262-040015-
Baldwin Inland AL-Mobile Inland AL-
622 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 715 PM CDT...

At 622 PM CDT, the strong thunderstorm was located near Bay Minette,
moving northwest at 10 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bay Minette, Stockton and I65 And AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8789 3090 8789 3092 8791 3088 8790
      3087 8790 3089 8794 3092 8797 3093 8800
      3113 8780 3093 8760 3087 8764 3085 8762
      3079 8768 3079 8778
TIME...MOT...LOC 2322Z 131DEG 10KT 3088 8771 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:18 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 3, 6:18 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
618 PM CDT Sat Aug 3 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Predominately isolated convection tapers off this
evening leaving dry conditions, then scattered showers and storms
redevelop across the area on Sunday. Light and variable winds
tonight become southerly around 5 knots on Sunday. MVFR conditions
will accompany the stronger showers and storms, and will also be
possible in late night fog. /29

&&

.PREV DISCUSSION... /issued 353 PM CDT Sat Aug 3 2019/

NEAR TERM /Now Through Sunday/...Weakening upper low over our area
that is embedded in the broader upper trof over the eastern third of
the country will open and lift out to the northeast through Sunday.
Water vapor imagery indicates this weakening upper low to be
centered over southeastern AL early this Saturday afternoon, pulling
some drier air into the region from the west. With this will likely
have some scattered showers and a few thunderstorms at the beginning
of the near term period, especially out over eastern zones where
deeper moisture will prevail. A few of the storms at the very
beginning of the near term could be a little strong with brief wet
microbursts being the primary threat, but with lack of dynamics and
generally low instability (MLCAPES primarily around 1500 J/Kg at
most and DCAPE values less than 800) storm intensity should overall
be be somewhat restrained. Slow storm movement however could result
in locally heavy rainfall and localized minor flooding. This evening
the thunderstorms will quickly decrease in coverage and intensity
with the loss of the day's heat and instability, then shift offshore
where better moisture and instability will be over the Gulf
overnight. Don't expect much if any convection over inland areas
tonight. Lows tonight expected to be in the low to mid 70s, with the
warmer temps along the immediate coast.

Sunday will be similar to Saturday, although the affects of upper
low will be diminished, the large scale trof will remain. A weak
surface pattern continues with high pressure ridge out over the Gulf
and weak surface reflection of the trof over the interior southeast.
Convection will continue to be primarily diurnally driven, with
daytime surface heating bringing MLCape values into the 1000-2000
J/kg range. Offshore convection early in the morning will gradually
develop inland during the course of the day on Sunday. Scattered to
locally numerous showers and thunderstorms are again expected
Sunday, mainly in the afternoon hours. But, like today with the lack
of dynamics, DCAPE values again staying below 800 J/kg, and wind
shear nearly non-existent, strong to severe storm potential will
again be very limited. However, storm motion will remain slow and
erratic, and when combined with precipitable water up to near 2
inches, isolated prolonged rainfall and localized nuisance-type
minor flooding will be possible. Highs on Sunday are expected to be
in the upper 80s and lower 90s. 12/DS

SHORT TERM /Sunday night Through Tuesday night/...Persistent mid
to upper trough located over much of the eastern conus and north
central Gulf states will continue through early Tue then begin to
shift east later in the day. This system is reinforced generally
from the northwest and north as another mid to upper level impulse
from central Canada dives south towards the north central gulf
coast. Near the surface high pressure over the western Atlantic
begins will build west leading to a better south to southwest flow
in the lower levels of the boundary layer Sun through early to
mid week, thus allowing deep moisture, PWATS generally 1.7 t0 1.9
inches, to continue through the short term period. With marginal
surface based instability and marginal mid level lapse rates in
the column, combined with increased forcing in the mid levels,
expect scattered to occasional numerous showers and thunderstorms
to continue over most locations of the forecast area Mon into Tue
with slightly better coverage on Mon. The best coverage will occur
near the coast and offshore early each day shifting inland by
afternoon continuing through most of the evening hours. Widespread
severe weather is not anticipated though a few strong storms with
wind gusts near 40 mph along with frequent cloud to ground
lightning can't be ruled out. Due to the slow movement of showers
and thunderstorms some minor flooding mostly on the local level
where drainage is usually poor will also be possible. Temps will
remain near or just above seasonal levels.

LONG TERM /Wednesday Through Saturday/...A slightly drier pattern
is expected Wed through Sat as the main mid to upper trof over
the eastern conus shifts east to the eastern seaboard combined
with a broad upper ridge over much of the western conus shifts
east to the northern Gulf states and north central Gulf. Rain
chances lower to isolated to scattered for most locations of the
forecast area each day with the best coverage near the coast and
offshore early in the day shifting inland during the afternoon
and early evening hours. Temperatures will climb to the lower to
middle 90s each day due to the more sun than clouds combined with
better subsidence in the boundary layer due to the upper ridge
building from the west. Nighttime lows will continue to run near
or just above seasonal levels. 32/ee

MARINE...A weak surface high pressure ridge will continue over the
eastern Gulf of Mexico through the forecast period. Winds will
remain rather light, with a diurnal shift continuing. Predominant
light west to southwest winds are expected through the period, but a
light offshore component will be possible near shore at nights
followed by a light to occasionally moderate onshore component in
the afternoon hours, especially near shore in association with the
sea breeze. Scattered, mostly nighttime and early morning showers
and thunderstorms will continue through the period as well.
Little change in seas expected. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 3, 4:14 AM CDT, 14 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
414 AM CDT Sat Aug 3 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-040915-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
414 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A few strong thunderstorms will be possible this afternoon and into
the evening before storms decrease in coverage. Gusty straight line
winds and frequent cloud to ground lightning will be the main
threats with the stronger storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-040915-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
414 AM CDT Sat Aug 3 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible late tonight into the early morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms over the weekend through the coming week. Frequent
lightning will be likely in the strongest storms. Waterspouts are
also possible Sunday morning.

In the hours before

Special weather statement, Aug 3, 1:28 PM CDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
128 PM CDT Sat Aug 3 2019

ALZ058-031930-
Crenshaw AL-
128 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW COUNTY UNTIL 230 PM CDT...

At 127 PM CDT, the strong thunderstorm was located 5 miles east of
Brantley, or 9 miles south of Goshen, moving southeast at 10 mph.

Winds of 30 to 40 mph will be possible with this storm.

Locations impacted include...
Brantley and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3153 8616 3153 8620 3144 8619 3144 8625
      3146 8627 3152 8628 3153 8629 3158 8630
      3177 8616 3175 8614 3166 8615 3166 8616
      3165 8616 3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 1827Z 323DEG 8KT 3158 8617
Special weather statement, Aug 3, 2:08 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sat Aug 3 2019

FLZ203>205-032000-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
208 PM CDT Sat Aug 3 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 300 PM CDT...

At 206 PM CDT, the strong thunderstorm was located over Crestview,
moving southwest at 5 mph.

Wind gusts of 35 to 45 mph will be possible with this storm. Other
strong storms extended west into eastern Santa Rosa county.

Locations impacted include...
Crestview, Baker and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3050 8696 3100 8704 3099 8640 3096 8639
      3069 8639
TIME...MOT...LOC 1906Z 057DEG 6KT 3080 8657
Special weather statement, Aug 3, 2:13 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
213 PM CDT Sat Aug 3 2019

ALZ261-263-032015-
Mobile Inland AL-Mobile Central AL-
213 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 315 PM CDT...

At 212 PM CDT, the strong thunderstorm was located over Midtown
Mobile, moving northeast at 20 mph.

Wind gusts of 35 to 45 mph will be possible with this storm. Locally
heavy rainfall and brief minor flooding is also possible with this
storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, I65 And I165, I65 And AL 158, I10 And I65 and Mobile
Regional Airport.

LAT...LON 3058 8808 3062 8810 3060 8812 3067 8826
      3093 8815 3082 8797 3076 8802 3074 8800
      3075 8799 3070 8800 3074 8803 3068 8800
      3067 8802 3067 8803 3075 8804 3074 8805
      3066 8803
TIME...MOT...LOC 1912Z 210DEG 16KT 3070 8813
Special weather statement, Aug 3, 2:42 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
242 PM CDT Sat Aug 3 2019

ALZ056>060-032030-
Conecuh AL-Butler AL-Escambia AL-Covington AL-Crenshaw AL-
242 PM CDT Sat Aug 3 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BUTLER...SOUTHWESTERN CRENSHAW...EASTERN ESCAMBIA...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 330 PM
CDT...

At 240 PM CDT, the strong thunderstorm was located over Red Level, or
10 miles northwest of Andalusia, moving southwest at 10 mph. Other
strong storms were noted about 10 to 15 miles southwest of Andalusia,
showing little to no movement.

Wind gusts of 35 to 45 mph will be possible with these storms.

Locations impacted include...
Andalusia, River Falls, Red Level, Heath and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3161 8666 3157 8641 3100 8644 3100 8704
TIME...MOT...LOC 1940Z 028DEG 9KT 3142 8660
Special weather statement, Aug 3, 6:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
622 PM CDT Sat Aug 3 2019

ALZ261-262-040015-
Baldwin Inland AL-Mobile Inland AL-
622 PM CDT Sat Aug 3 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 715 PM CDT...

At 622 PM CDT, the strong thunderstorm was located near Bay Minette,
moving northwest at 10 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Bay Minette, Stockton and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3087 8789 3090 8789 3092 8791 3088 8790
      3087 8790 3089 8794 3092 8797 3093 8800
      3113 8780 3093 8760 3087 8764 3085 8762
      3079 8768 3079 8778
TIME...MOT...LOC 2322Z 131DEG 10KT 3088 8771

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:28 PM CDTSpecial Weather StatementMOBCrenshaw62 min
Aug 3, 2:13 PM CDTSpecial Weather StatementMOBMobile62 min
Aug 3, 2:42 PM CDTSpecial Weather StatementMOBCovington48 min
Aug 3, 2:08 PM CDTSpecial Weather StatementMOBOkaloosa52 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.